Increased swelling 3 months postop (Photo)

I feel like my swelling has increased. I was 3 months post op on the 13. The picture on the right (closer up) is today. The picture on the left was at 6 weeks postop. What the heck? I look bigger!! I have not gained weight and the only workout "change" is adding a daily plank challenge that I've done for about 15 days. Thanks!

Doctor Answers 3

3 months post op, some advices:

Thank you very much for sharing your concerns with us.
At this point (3 months post-po) the swelling have to be minimal.
To reduce it, I recommend you perform daily lymphatic drainage massage therapy over the abdomen and wear a postoperative girdle from thigh to the breasts.
If  after six months post-op, I recommend you send us your photos again, to give you more information about how we can solve this problem.
Kind regards,
Dr. Emmanuel Mallol Cotes.-

Dominican Republic Plastic Surgeon
4.7 out of 5 stars 147 reviews

Swelling 3 months post op

Thank you for your question.

I would consult with your surgeon so they can give you a physical examination. They are the one that know your background, medical history and surgery in detail so they can give you the best answer but it could possibly be due to water retention or poor diet. After surgery, it is important to follow a healthy, balanced lifestyle through diet and exercise. You may also be holding water due to eating foods high in sodium, that can cause water retention and make you look bigger or bloated. I would keep an eye on your diet and consult with your doctor about your concerns. I hope this helps.
Best of luck in your recovery!

James Fernau, MD, FACS
Board Certified ENT
Board Certified Plastic Surgery
Member of ASPS, ASAPS, ISAPS, The Rhinoplasty Society, AAFPRS, OTO/HNS, ASLMS

James Fernau, MD, FACS
Pittsburgh Plastic Surgeon
4.9 out of 5 stars 64 reviews

Several possibilities.

Thanks for your question. It is best to consult with your surgeon but the thoughts that come to mind are possible dietary changes, hormonal fluctuations or menstrual cycle (that can result in water retention), and fat redistribution if you had simultaneous liposuction elsewhere on your body at the time of the abdominoplasty. Hope that helps. Good luck.

Ram Kalus, MD
Mount Pleasant Plastic Surgeon
4.8 out of 5 stars 20 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.